MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 10MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 10MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4401004S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a power flex pro (10mm4cm 80) balloon catheter was used; however, it ruptured at 6 atmospheres (atm).Therefore, it was replaced with a new power flex pro (9x4) and the procedure was completed.There was no reported patient injury.The patient had hcb.The intended procedure was an endovascular therapy (evt) case.There was no difficulty removing the product from the hoop, the protective balloon cover, or the stylet or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.The device prepped normally (i.E.Maintain negative pressure).The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, or the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The plunger depressed into the syringe/indeflator when trying to inflate.Leakage was not noted from the balloon, shaft, hub, or other segment.The balloon catheter did not kink while being used.The balloon catheter was removed easily.The product was removed intact (in one piece) from the patient.There was no patient injury.The device will not be returned for evaluation as it was discarded due to infectious disease.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a powerflex pro (10mm x 4cm 80) balloon catheter was used; however, it ruptured at six atmospheres (atm).Therefore, it was replaced with a new powerflex pro (9x4) and the procedure was completed.There was no reported patient injury.The patient had hcb.The intended procedure was an endovascular therapy (evt) case.There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.The device prepped normally (i.E.Maintain negative pressure).The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, or the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was never in an acute bend.The plunger depressed into the syringe/indeflator when trying to inflate.Leakage was not noted from the balloon, shaft, hub, or other segment.The balloon catheter did not kink while being used and was removed easily.The product was removed intact (in one piece) from the patient.There was no patient injury.The product was not returned for analysis as it was discarded due to infectious disease.A product history record (phr) review of lot 82222544 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics or procedural factors may have contributed to the reported event.However, with the limited amount of information provided and without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 10MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key12800125
Report Number9616099-2021-05050
Device Sequence Number20263407
Product Code LIT
UDI-Device Identifier20705032060056
UDI-Public(01)20705032060056(17)240430(10)82222544
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number4401004S
Device Catalogue Number4401004S
Device Lot Number82222544
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2021
Initial Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POWERFLEX PRO BALLOON (9*4)
Patient SexUnknown